Scheduled System Maintenance:
On Wednesday, July 29th, IEEE Xplore will undergo scheduled maintenance from 7:00-9:00 AM ET (11:00-13:00 UTC). During this time there may be intermittent impact on performance. We apologize for any inconvenience.
By Topic

An analytical study of scattering by thin dielectric rings

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Philipson, L. ; Litton Industries, Beverly Hills, CA, USA

An analysis of the scattering effect of a thin dielectric ring on an electromagnetic field is developed under two assumptions: the incident field is the free space field of the source, and the scattered field tends asymptotically to zero as the radial thickness of the ring approaches zero. When an integral equation of Barrar and Dolph, derived directly from Maxwell's equations, is employed, a formal expansion of the field in powers of the thickness is obtained, and then it is proved that the linear approximation obtained from it is indeed asymptotically equal to the total field. The sufficiency of this approximation is justified by experimental evidence. The far-zone pattern function of the ring is next obtained, and the resulting formulas are applied to the situation where the incident field is generated by a dipole antenna coaxial with the ring for which experimental comparisons are possible.

Published in:

Antennas and Propagation, IRE Transactions on  (Volume:6 ,  Issue: 1 )